Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
166 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Ashwagandha and Warfarin, medication for blood pressure

Is Ashwagandha OK for someone taking warfarin and who also has a slew of other health issues, for example, the person (my father) is in his late 70's and is a stroke survivor and also takes medication for blood pressure, diabetes , prostate issues, atrial fibrillation , etc ? Unfortunately, however, he is suffering from severe depression for which he is on Zoloft for the last few years but I think that effect has now worn off. And hence, I am exploring alternative medication for him. His depression is getting worse and he does not care to see a psychologist either. Any assistance on your end will be much appreciated. Thank you, Dipa
Tue, 30 Aug 2011
Report Abuse
General & Family Physician 's  Response
Hi
Welcome to healthcare magic and thanks for the query
Yes Aswagandha necessitates to modify the dose of warfarin. You can give it simultaneously if clinically indicated (e.g. depression) but should do frequent coagulation profile (INR) to check that INR remains between 2-2.5. Also please see his S creatinine and serum potassium level as Aswagandha roots have high potassium levels and can precipitate dangerous levels of S potassium if renal function is compromised.
Take care
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

age 78, height = 5ft 11 inches, weight: 225 lbs. take several medications for high blood pressure(Metoprolol, Azor tabs,Furosemide) and Finasteride...

Recent questions on  Major depressive disorder

doctor1 MD

I have a dose of the flu, and I am taking venlafaxine for depression. Dizziness and faintness really bad today.I thought I was feeling better last...

doctor1 MD

I had slight giddiness or rather lightheadedness accompanied by extreme tiredness some 5 months back which lasted for 3 or four days. . Took vertin...

doctor1 MD

Hi..I have slowly decreased Serlift 50 to 25 mg and now gradually stopped. I am having dizzyness and increased appetite...so is this normal? I am...

doctor1 MD

Hi I am taking Nexito 30mg and clonozepam 1 mg for my anxiety and depression problems from past 1 month. Initial 3 weeks I had suicidal thoughts I...

doctor1 MD

Dear Doctor. This is further to our discussion. 1) For depression i am taking venlift od 150 mg one capsule a day. 2) For social phobia means...

doctor1 MD

Please detail some important details regarding gastric bypass surgery and the applicable risk. Also, please review my health information included...

doctor1 MD

Good morning I am a 52 year old woman who had diagnosis of anxiety , major depressive disorder , ptsd and adhd. I am working with my psychiatrist...